| || |
I have been taking ativan for almost a year on an as needed basis as prescribed by my doctor. It was originally prescribed for nausea control with chemotherapy for about 5 months and I took 2mg tabs every 6 hours about 1 week out of the month (after treatments) and would break them in half and take 1 mg every so often when I just didn't feel good, not necessarily nauseated and they made me feel better. The last 6 months or so I have been taking 1 mg maybe once a day and sometimes will go a few days without taking any. Just recently, I have tried to not take ANY at all and I feel very anxious and break down and take one and of course, I feel better. My question is ... Have I become addicted to such a small amount of this drug and am I experiencing withdrawal? I am also going through some really heavy emotional family issues at this time and have good reason to be anxious? In fact, I feel panicky. My doctor told me to stop taking them and to start taking Effexor. He thinks I am depressed, which I probably am. I don't want to take anything. Any suggestions would be greatly appreciated!!
I do NOT believe that you are addicted to the ativan, however your body has developed some dependance. There is a big distinction between addiction and dependance! 2mg is NOT a small amount of ativan for the majority of people. The most commonly prescribed ativan dose is .5mg which is half of 1mg. You are likely having withdrawl symptoms. Ativan should be slowly tappered down in dose before you quit taking it. If you want to talk about the symptoms you are having and medication options or even wether or not to take med's then, please let me know and I will help as best I can...I have been dealing with panic/anxiety for over 11 years and have become quite educated on the subject....Let me know...Peace....Erin
Originally Posted by frantic mom
Originally Posted by erinkj
I have been taking 1 mg/day and sometimes will be able to go 2 days for about 2 months, usually at night, so that I can sleep because I have been unable to wind down and relax and sometimes I just feel extremely anxious so I will take 1 mg. As I mentioned, I have reasons to feel anxious other than trying to stop ativan. I am going through breast cancer treatment, my son is in a psych hospital for suicidal thoughts and I recently found out that he has an amphetamine addiction, my husband hasn't been completely supportive in many ways as he sees mental illness and drug addictions as character flaws not illnesses. As far as symptoms that I am having, other than extreme anxiety feeling like I am "losing it", I suffer from muscle aches mostly to arms and legs and severe insomnia. I can fall asleep with the help of ativan or benadryl or vicodin but I wake up in 2 hours all night long. I also feel confused and unable to handle things that used to be no problem for me without crying and like I said "losing it". My husband just tells me to calm down and doesn't seem to understand that I am unable to do that. Shoudl I take .5 mg every day for awhile to taper more. I only have 3 ativan 2mg tabs left as my doctor won't give me more. I haven't had one in about 4 days now but Ihave taken 5mg of valium yesterday and 2.5mg of valium today because smeone told me that valium is a good way to come off of ativan. Don't know if this is true or not. Would really appreciate your input. Thanks!
I too have been wondering if valium is a good way to come of ativan.
Using valium to detox from other benzos is a great idea. Valium has the longest half life of all benzos being approximately 36-50 hours. Even klonopin is just a little less than valium. Xanax has the shortest half life at about six hours. Ativan is not a whole lot longer than xanax.
One of the most foremost authorities on benzo withdrawl is named Dr Helen Ahston. Dr Ashton wrote a manual which is basically a recipe for benzo detox. It's the best way I know of to detox from benzos. You can google search The Ashton Manual and you will find the manual with conversion instructions so you will know how much valium to use for your detox according to how much and how long you've been using the ativan.
Benzo detox can be dangerous. Stopping abruptly can cause electric shock syndrome, seizures or worse. I strongly suggest a taper with valium or klonopin according to the manual rather than a cold turkey. Good luck.
Thanks Robert. I have been able to tolerate 2.5mg/ day of valium for the last 2 days but I am extremely uncomfortable and anxious. I was considering just stopping cold turkey but I can't seem to do less than this amount. After reading your post I am thinking I shouldn't have tried to stop so quickly since I was taking 1 mg of Ativan a day, but I hate to go back up on my dose since I have gotten down to such a small amount but I am now considering staying at the 2.5mg for at least a week and then tapering off at 10% at a time. I called an "outpatient drug detox" facility in my town and when I told him that I was down to 2.5mg of valium a day but feeling absolutely miserable and wanted help to completely detox more comfortably he told me that at that small amount I should be able to just stop taking the drug and if I wasn't able to that I must have an underlying anxiety disorder that I needed to be medicated for with an antidepressent or buspar. All of this info was determined in a brief phone conversation so I am reluctant to go there for help. I have an appointment to see my primary doc in 10 days and I plan on downloading the Ashton Method and taking it to him and asking him to help me with it. Thanks again for your input.
Would appreciate anyone with info on Effexor or Buspar successes or failures.
Hello, i was given antivan as an aid for anxiety during opiate detox and developed a habit twice. Both times i just tapered my dose by a quarter of a pill every four days and walked away from it. I did feel a little mental for two days, kindof cranky and sick, however you can do it! good luck.
Thanks Jayzaster for the encouragement to speed up the process a little. Decreasing by 1/4 of a pill every four days seems doable at the dose I am down to. With God's help I will be done with these miserable pills soon.
I think what did it for me is that the feeling you get from these is that they are exta dirty for some reason, and that really motivated me to get this dirty ******************** outta my body.
Long time on Suboxone.
I have been on suboxone for a total of about three years. I relapsed one time when i was pressured to get of the drug way to soon for me by my Dr. How long is too long? Has anyone else been on it this long, and if so what are you plans to get off? How much are you on?? This opiate and suboxone trip has actually helped me with what i think was an alchohol problem. I would like to get off the drug, but i kindof like the restaints, but i dont want to ruin my body. Any suggestions on how to get away from everything, other than move to the moon????
Originally Posted by erinkj
I am on ativan for about 6 months as needed for my anxiety.
My dosage is usually between .50 mg to .75 mg a day. My Doctor did not tell me i would get W/d symptoms between doses.
Lately, I found I have been getting withdraw symptoms between doses. I have Muscular spams very discomfort in chest, hard time breathing, headaches etc. The pain I am having is very scary.
I like to tapper off Ativan. I think the withdraw symptoms are worse than my real anxiety.
If i don't use Valium to tapper off Ativan, how much of Ativan should I reduce each time? also, how often should I reduce the ativan dosage? Is taking buspar going to help me relief rolling off Ativan during the interdose of Ativan?
is it difficult to tapper off ativan? will i still have withdraw symptoms after a complete tapper off for ativan? I think I am on a low dose of Ativan and have been taking it as needed. Plus, ativan is a safe drug to take. Will I die from the W/d sx? My body really feels weired.....i think part of it is psy reason. I feel this med is inside of my body, and it caused all the discomfort. Is Ativan that bad?
I hope I can get some help and mentoring from this forum while tapering off Ativan. I am planning to start tapering today.
Please help me! Thank you.